×

zbMATH — the first resource for mathematics

SRB measures for partially hyperbolic systems whose central direction is mostly contracting. (English) Zbl 0996.37033
The authors show that synchronization with positive Lyapunov exponents can be observed on numerical simulations of identical, generalized and noise-induced synchronization. They also demonstrate that in all the cases, the synchronization is an outcome of the finite precision in numerical simulations. It is shown that some behaviour and properties of the synchronized system with slightly positive conditional Lyapunov exponents can be understood based on the theory of on-off intermittency.

MSC:
37D30 Partially hyperbolic systems and dominated splittings
37C40 Smooth ergodic theory, invariant measures for smooth dynamical systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] [AbSm] R. Abraham and S. Smale,Nongenericity of {\(\Omega\)}-stability inGlobal Analysis, Proceedings of Symposia in Pure Mathematics, Vol. 14, American Mathematical Society, 1970.
[2] [ABS] V. S. Afraimovich, V. V. Bykov and L. P. Shil’nikov,On the appearance and structure of the Lorenz attractor, Doklady of the Academy of Sciences of the USSR234 (1977), 336–339.
[3] [Al] J. F. Alves,SRB measures for nonhyperbolic systems with multidimensional expansion, thesis and preprint IMPA, 1997.
[4] [ABV] J. F. Alves, C. Bonatti and M. Viana,SRB measures for partially hyperbolic diffeomorphisms whose central direction is mostly expanding, preprint, 1999.
[5] [BeCa] M. Benedicks and L. Carleson,The dynamics of the Hénon map, Annals of Mathematics133 (1991), 73–169. · Zbl 0724.58042
[6] [BeVi1] M. Benedicks and M. Viana,Solution of the basin problem for certain non-uniformly hyperbolic attractors, preprint, 1998.
[7] [BeVi2] M. Benedicks and M. Viana,Random perturbations of Hénon-like maps, in preparation.
[8] [BeYo1] M. Benedicks and L.-S. Young,SBR measures for certain Hénon attractors, Inventiones Mathematicae112 (1993), 541–576. · Zbl 0796.58025
[9] [BeYo2] M. Benedicks and L.-S. Young,Markov extensions and decay of correlations for certain Hénon attractors, Astérisque, to appear.
[10] [Bon] C. Bonatti,A semi-local argument for robust transitivity, Lecture at IMPA’s Dynamical Systems Seminar, August, 1996.
[11] [BoDí] C. Bonatti and L. J. Díaz,Persistent nonhyperbolic transitive diffeomorphisms, Annals of Mathematics143 (1996), 357–396. · Zbl 0852.58066
[12] [BDP] C. Bonatti, L. J. Díaz and E. Pujals,A C 1 -generic dichotomy for diffeomorphisms: Weak forms of hyperbolicity or infinitely many sinks or sources, preprint, 1999.
[13] [Bow] R. Bowen,Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lecture Notes in Mathematics470, Springer-Verlag, Berlin, 1975. · Zbl 0308.28010
[14] [BoRu] R. Bowen and D. Ruelle,The ergodic theory of Axiom A flows, Inventiones Mathematicae29 (1975), 181–202. · Zbl 0311.58010
[15] [BrPe] M. Brin and Ya. Pesin,Partially hyperbolic dynamical systems, Izvestiya Akademii Nauk SSSR, Seriya Matematicheskikh1 (1974), 170–212.
[16] [Cas] A. Castro,Backward inducing and exponential decay of correlations for partially hyperbolic attractors whose central direction is mostly contracting, thesis and preprint IMPA, 1998.
[17] [Ca r] M. Carvalho,Sinai-Ruelle-Bowen measures for N-dimensional derived from Anosov diffeomorphisms, Ergodic Theory and Dynamical Systems13 (1993), 21–44. · Zbl 0781.58030
[18] [CoTr] P. Collet and C. Tresser,Ergodic theory and continuity of the Bowen-Ruelle measure for geometrical Lorenz flows, Fyzika20 (1988), 33–48.
[19] [DPU] L.J. Díaz, E. Pujals and R. Ures,Normal hyperbolicity and persistence of transitivity, Acta Mathematica, to appear.
[20] [Do] D. Dolgopyat,Statistically stable diffeomorphisms, preprint, 1998.
[21] [GPS] M. Grayson, C. Pugh and M. Shub,Stably ergodic diffeomorphisms, Annals of Mathematics140 (1994), 295–329. · Zbl 0824.58032
[22] [GuWi] J. Guckenheimer and R. F. Williams,Structural stability of Lorenz attractors, Publications Mathématiques de l’Institut des Hautes Études Scientifiques50 (1979), 307–320.
[23] [He] M. Hénon,A two dimensional mapping with a strange attractor, Communications in Mathematical Physics50 (1976), 69–77. · Zbl 0576.58018
[24] [HPS] M. Hirsch, C. Pugh and M. Shub,Invariant manifolds, Lecture Notes in Mathematics583, Springer-Verlag, Berlin, 1977.
[25] [Ka] I. Kan,Open sets of diffeomorphisms having two attractors, each with an everywhere dense basin, Bulletin of the American Mathematical Society31 (1994), 68–74. · Zbl 0853.58077
[26] [Ki] Yu. Kifer,Random Perturbations of Dynamical Systems, Birkhäuser, Basel, 1988.
[27] [Lo] E. N. Lorenz,Deterministic nonperiodic flow, Journal of Atmospheric Sciences20 (1963), 130–141. · Zbl 1417.37129
[28] [Ma1] R. Mañé,Contributions to the stability conjecture, Topology17 (1978), 383–396. · Zbl 0405.58035
[29] [Ma2] R. Mañé,Smooth Ergodic Theory, Springer-Verlag, Berlin, 1987.
[30] [Pa] J. Palis,A global view of dynamics and a conjecture on the denseness of finitude of attractors, Astérisque, to appear.
[31] [PeSi] Ya. Pesin and Ya. Sinai,Gibbs measures for partially hyperbolic attractors, Ergodic Theory and Dynamical Systems2 (1982), 417–438. · Zbl 0519.58035
[32] [Pe1] Ya. Pesin,Families of invariant manifolds for diffeomorphisms with non-zero characteristic Lyapunov exponents, Izvestiya Akademii Nauk SSSR40 (1976), 1332–1379.
[33] [Pe2] Ya. Pesin,Dynamical systems with generalized hyperbolic attractors: hyperbolic, ergodic and topological properties, Ergodic Theory and Dynamical Systems12 (1992), 123–151. · Zbl 0774.58029
[34] [PuSh] C. Pugh and M. Shub,Ergodic attractors, Transactions of the American Mathematical Society312 (1989), 1–54. · Zbl 0684.58008
[35] [Ro] V. A. Rokhlin,Lectures on the theory of transformations with invariant measures, Russian Mathematical Surveys22 (5) (1967), 1–54. · Zbl 0174.45501
[36] [Ru] D. Ruelle,A measure associated with Axiom A attractors, American Journal of Mathematics98 (1976), 619–654. · Zbl 0355.58010
[37] [RuTa] D. Ruelle and F. Takens,On the nature of turbulence, Communications in Mathematical Physics20 (1971), 167–192. · Zbl 0223.76041
[38] [Sa] E. A. Sataev,Invariant measures for hyperbolic maps with singularities, Russian Mathematical Surveys471 (1992), 191–251. · Zbl 0795.58036
[39] [Sh1] M. Shub,Topologically transitive diffeomorphisms on T 4, Lecture Notes in Mathematics206, Springer-Verlag, Berlin, 1971, p. 39
[40] [Sh2] M. Shub,Global Stability of Dynamical Systems, Springer-Verlag, Berlin, 1987.
[41] [Si] Ya. Sinai,Gibbs measures in ergodic theory, Russian Mathematical Surveys27 (1972), 21–69. · Zbl 0246.28008
[42] [Sm] S. Smale,Differentiable dynamical systems, Bulletin of the American Mathematical Society73 (1967), 747–817. · Zbl 0202.55202
[43] [Sp] C. Sparrow,The Lorenz Equations: Bifurcations, Chaos and Strange Attractors, Applied Mathematical Sciences Series, Vol. 41, Springer-Verlag, Berlin, 1982. · Zbl 0504.58001
[44] [Yo1] L.-S. Young,Stochastic stability of hyperbolic attractors, Ergodic Theory and Dynamical Systems6 (1986), 311–319. · Zbl 0633.58023
[45] [Yo2] L.-S. Young,Large deviations in dynamical systems, Transactions of the American Mathematical Society318 (1990), 525–543. · Zbl 0721.58030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.